Couldn't find what you looking for?

TRY OUR SEARCH!

can anyone help me please???

I've been using tretinoin gel 0.025 for just over a week now, for my acne of course. I was hoping that it would do my skin some good very soon, declogging my pores and showing improvement with the acne. I had heard that you can go thru some initial issues with dryness and flaking so was prepared for that but the opposite is happening to me. the tretinoin is making my skin extremely oily, like basically bringing me back to looking like my school photo from when I was 14. Not what I was expecting at all!

this is not normal right? What's causing it and what can I do about it, should I stop the treatment now?

Loading...

I have heard of people who experienced oily skin as an initial side effect of tretinoin. This can happen as your skin adjusts to its new regime and starts ridding itself of built-up gunk. However, the suggestion usually offered when this type of problem occurs is to switch from the cream to the gel. Since you are already using the gel, I have no idea what else to suggest. I would try using a moisturizer designed for oily skin, I think, and I would just stick it out a while longer to see what your skin is like in a week or two. I do think that your skin will adjust over time, but keep an eye on it. 

Reply

Loading...

I suffered the same side effect on retin-a, terribly oily skin. It turned out that, ironically, what was actually to blame was low-level dehydration. Retin-a and other retinoids do dry the skin out significantly, they act as exfoliants, and especially in the beginning that can have a real effect. Your skin can then react by overproducing oil, which can make it hard to figure out what is going on. I suggest upping your water intake, using a facial oil like jojoba and even using vaseline. Of course you need to stay religious about your sunscreen and avoid hot showers and face washes too.
Reply

Loading...

Hi,

I have never heard of this side effect from any kind of retinoid either, most people experience the exact opposite. The general advice when you experience issues with tretinoin is to cut back though. If you're using it once nightly now, cut back to every other night. If once every two nights, cut back to once every three. You can also mix a smaller amount than you use now with moisturizer and apply it. Make sure to also stick to using sunscreen and try washing your face less often.
Reply

Loading...

You know, despite its current status as a wonder cream/gel, tretinoin doesn't actually really work for EVERYONE. You may be among those people who just do not react well to it. You did not share what type of acne you have. If you could do that then maybe people here could start offering alternative options for treatment, because well, that is the next logical step if you have tried tretoinin properly and it is making your skin worse rather than better. Accutane is a really good choice for some people under some circumstances for instance.
Reply

Loading...

User avatar
Celebrity
478 posts

Retinoids may deliver excellent results for many people, but they are not without their side effects. If those side effects didn't show up and you won the retinoid lottery then great, but for you, OP, that obviously wasn't the case. Some people are completely fine after an initial adjustment period, but others aren't. More and more, people are talking about natural alternatives to retinoids including tretinoin. 

Here are some for you to investigate further in case you decide to discontinue your tretinoin use:

  • Bakuchiol
  • Moth Bean Extract
  • Sytenol A.
  • X-pressin

You will have to research these for yourself; they work differently than retinoids and also avoid their side effects. One of these may very well work for you. 

Rosie

Reply

Loading...

The tretinoin gels were developed specifically for people who do have oil skin, in contrast to the cream. If your skin was oily before starting the gel and is even more oily now, I would strongly assume that this medication is nor right for your skin. I would not know what exactly is going on because this is an unusual problem., but I would talk to the person who prescribed it to you about other options. There are many retinoids on the market these days and one of them may be right for you, especially Tazarotene which is the most powerful form now. Don't give up. You WILL find the right treatment for you!
Reply

Loading...